Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 8, NWS Green Bay, WI

November 21, 2007Calumet County, Manitowoc County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this snow advisory at Nov 21, 2007, 5:16 PM CST for Calumet County, Manitowoc County, Winnebago County, Wisconsin. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 5:16 PM CST (23:16 UTC)
Expired
Nov 22, 2007, 3:00 AM CST
In force
10 hr
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Manitowoc County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 212316
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
516 PM CST WED NOV 21 2007

...SNOW EXPECTED OVER EAST-CENTRAL WISCONSIN TONIGHT...

.A BAND OF MODERATE SNOW WILL SHIFT ACROSS EAST-CENTRAL WISCONSIN
TONIGHT. TEMPERATURES WILL FALL TO NEAR OF JUST BELOW
FREEZING...SO THE SNOW IS EXPECTED TO ACCUMULATE.

WIZ048-049-220600-
/O.NEW.KGRB.SN.Y.0008.071121T2316Z-071122T0600Z/
WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...OSHKOSH...CHILTON
516 PM CST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A SNOWFALL OF 1 TO 3 INCHES IS EXPECTED THIS EVENING. TEMPERATURES
FALLING TO NEAR OR BELOW FREEZING COULD CAUSE AREA ROADWAYS TO
BECOME SLIPPERY VERY QUICKLY. ANYONE TRAVELING THIS EVENING SHOULD
BE PREPARED TO ENCOUNTER RAPIDLY CHANGING ROAD CONDITIONS. USE
EXTRA CAUTION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES.

$$

WIZ050-220730-
/O.NEW.KGRB.SN.Y.0008.071121T2316Z-071122T0900Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
516 PM CST WED NOV 21 2007

...SNOW ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. 

A SNOWFALL OF 2 TO 4 INCHES IS EXPECTED TONIGHT. TEMPERATURES
FALLING TO NEAR OR BELOW FREEZING COULD CAUSE AREA ROADWAYS TO
BECOME SLIPPERY VERY QUICKLY. ANYONE TRAVELING TONIGHT SHOULD BE
PREPARED TO ENCOUNTER RAPIDLY CHANGING ROAD CONDITIONS. USE EXTRA
CAUTION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES.

$$

JS
2 follow-up statements
000 
WWUS43 KGRB 220356
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 PM CST WED NOV 21 2007

...SNOW WILL DIMINISH FROM WEST TO EAST OVERNIGHT...

.THE BAND OF SNOW THAT PROMPTED THE ISSUANCE OF THE SNOW ADVISORY
WILL SHIFT EAST OF THE AREA OVERNIGHT. 

WIZ048-220500-
/O.CAN.KGRB.SN.Y.0008.000000T0000Z-071122T0600Z/
WINNEBAGO-
INCLUDING THE CITY OF...OSHKOSH
956 PM CST WED NOV 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW
ADVISORY. 

THE MOST SIGNIFICANT SNOWS WERE NOW EAST OF THE AREA...SO THE SNOW
ADVISORY HAS BEEN CANCELLED. HOWEVER...FALLING TEMPERATURES
OVERNIGHT COULD LEAD TO SLIPPERY ROADWAYS THOUGH THE SNOW WAS
TAPERING OFF. USE EXTRA CAUTION IF TRAVELING OVERNIGHT.

$$

WIZ049-220600-
/O.CON.KGRB.SN.Y.0008.000000T0000Z-071122T0600Z/
CALUMET-
INCLUDING THE CITY OF...CHILTON
956 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

TOTAL SNOWFALLS FROM THE EVENING WILL RANGE FROM LESS THAN AN INCH
IN THE APPLETON AREA...TO AROUND 3 INCHES IN THE SOUTHEAST PART OF
THE COUNTY.

FALLING TEMPERATURES OVERNIGHT COULD LEAD TO SLIPPERY ROADWAYS
EVEN AFTER THE SNOW TAPERS OFF. USE EXTRA CAUTION IF TRAVELING
OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES.

$$

WIZ050-220900-
/O.CON.KGRB.SN.Y.0008.000000T0000Z-071122T0900Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
956 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. 

A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY THE TIME THE SNOW
DIMINISHES EARLY THURSDAY MORNING. FALLING TEMPERATURES OVERNIGHT
WILL LIKELY LEAD TO SLIPPERY ROADWAYS EVEN AS THE SNOW DIMINISHES.
USE EXTRA CAUTION IF TRAVELING OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES.

$$

JS
000 
WWUS43 KGRB 220541
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1141 PM CST WED NOV 21 2007

...SNOW WILL DIMINISH FROM WEST TO EAST OVERNIGHT...

.THE BAND OF SNOW THAT PROMPTED THE ISSUANCE OF THE SNOW ADVISORY
WILL SHIFT EAST OF THE AREA OVERNIGHT.

WIZ049-220645-
/O.CAN.KGRB.SN.Y.0008.000000T0000Z-071122T0600Z/
CALUMET-
INCLUDING THE CITY OF...CHILTON
1141 PM CST WED NOV 21 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW
ADVISORY. 

THE MOST SIGNIFICANT SNOWS WERE NOW EAST OF THE AREA...SO THE SNOW
ADVISORY HAS BEEN CANCELLED. HOWEVER...FALLING TEMPERATURES
OVERNIGHT COULD LEAD TO SLIPPERY ROADWAYS THOUGH THE SNOW WAS
TAPERING OFF. USE EXTRA CAUTION IF TRAVELING OVERNIGHT.

$$

WIZ050-220900-
/O.CON.KGRB.SN.Y.0008.000000T0000Z-071122T0900Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
1141 PM CST WED NOV 21 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. 

A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY THE TIME THE
SNOW DIMINISHES EARLY THURSDAY MORNING. FALLING TEMPERATURES
OVERNIGHT WILL LIKELY LEAD TO SLIPPERY ROADWAYS EVEN AS THE SNOW
DIMINISHES. USE EXTRA CAUTION IF TRAVELING OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES.

$$

JS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Nov 21, 5:11 PM CST, 5 minutes earlier.

Area forecast discussion, Nov 21, 5:11 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CST WED NOV 21 2007

.UPDATE...WELL DEVELOPED SNOW BAND WL SHIFT ACRS E-C WI THIS
EVENING. PCPN STARTING AS A MIX...BUT QUICKLY CHANGING TO ALL SNOW
WITH TEMPS FALLING TO FZG IN LESS THAN AN HOUR AFTER THE ONSET OF
THE SNOW. WITH DRIER AIR FEEDING IN FM THE N AT LOW-LEVELS...
READINGS COULD DROP BLO FZG AND THAT WOULD MAKE A MESS ON THE
ROADWAYS. WL BE ISSUING A SNOW ADVISORY FOR A PART OF E-C WI.
ADVISORY CODING IS BLO.

COORD W MKX.

UPDATED PRODUCT SUITE WL BE OUT ASAP.

SKOWRONSKI
&&

.PREV DISCUSSION...ISSUED AT 305 PM CST WED NOV 21 2007...

SHORT TERM...TONIGHT AND THURSDAY...FORECAST CONCERNS FOCUS ON
WAVE LIFTING NORTHEAST THROUGH NE/IA AT THIS TIME. MODELS SHOWING
VERY SIMILAR SOLUTION WITH DEEPENING SURFACE LOW MOVING INTO SOUTHERN
INDIANA THIS EVENING. MODELS CONSISTENT WITH SHOWING SIG
FRONTOGENTIC FORCING OVER SOUTHEAST HALF OF CWA THROUGH THIS
EVENING WITH RRQ OF DEPARTING JET PROVIDING SOME HELP. RADAR/SAT
SHOWING SIG SNOW BAND EXTENDING FROM CENTRAL IA INTO SOUTHWEST
WI...SHIFTING NORTH AND EAST ATTM. THOUGH DRY AIR TO THE
WEST...DEW POINTS IN THE TEENS OVER MN EXPECTED TO CONTINUE TO
ERODE NORTHERN EDGE. PREVIOUS FORECAST BASICALLY ON TRACK...WITH
FEW TWEAKS. LOOK FOR UP TO AN INCH OF ACCUMULATION OVER FOX
VALLEY MAINLY GRASSY SURFACES...WITH LOCALLY HIGHER AMOUNTS ALONG
THE LAKESHORE OF KEWAUNEE AND MANITOWOC COUNTIES WITH NORTHEAST
FLOW OFF LAKE ENHANCING TOTALS. COLDER AIR CONTINUES TO WORK IN
TONIGHT WITH DELTA TS AROUND 16 BY THIS EVENING. WINDS TOO
NORTHERLY TONIGHT FOR SIG LAKE EFFECT NORTH CENTRAL...BECOMING
MORE FAVORABLE ON THU THOUGH BY THEN COLUMN TOO DRY. HAVE BACKED
DOWN TO SLIGHTS INTO THU MORNING FAR NORTH...DRY FOR REMAINDER OF THANKSGIVING.

HAVE GONE WITH ALL SNOW BEGINNING OF EVENING...THOUGH LAKE
TEMPERATURES STILL VERY MILD AND MAY BE ENOUGH TO KEEP A MIX GOING
INTO THE EVENING. NEXT SHIFT WILL NEED TO MONITOR. WILL UPDATE HWO
THIS AFTERNOON TO HIGHLIGHT A BIT MORE SNOW SOUTH.

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. OVERALL NO
SIGNIFICANT CHANGES TO FORECAST THIS PERIOD.

HI PRESSURE WILL CONTINUE TO BUILD ACROSS THE PLAINS THURSDAY
NIGHT INTO FRIDAY MORNING. ANY LINGERING LAKE EFFECT SNOW SHOWERS
OVER THE FAR NORTH SHOULD COME TO AN END AS BOUNDARY LAYER FLOW
BACKS TO THE WEST BY 06Z FRIDAY.

IN THE BIGGER PICTURE...MED RANGE MODELS SIMILAR IN ADVERTISING GENERALLY
SPLIT FLOW REGIME TO EVOLVE BY SATURDAY NIGHT...WITH UPPER LOW
DEVELOPING IN THE SOUTHERN STREAM OVER THE DESERT SOUTHWEST. LOOKS
LIKE WESTERN GREAT LAKES SHOULD BE PRIMARILY UNDER THE INFLUENCE
OF THE NORTHERN STREAM FLOW THE REMAINDER OF THE FORECAST PERIOD.
NORTHERN STREAM FORECAST TO FLATTEN THROUGH EARLY NEXT WEEK WITH
GENERALLY WEAK...FAST MOVING AND SOMEWHAT MOISTURE DEPRIVED WEATHER
SYSTEMS. OTHER THAN AN INCREASE IN CLOUDS...DO NOT EXPECT MUCH IN
THE WAY OF MEASURABLE PRECIPITATION...THUS CONTINUED DRY LOOK THROUGH
EARLY NEXT WEEK.

MED RANGE MODELS SUGGEST SOUTHERN STREAM SHORTWAVE TO EJECT INTO
THE CENTRAL/SOUTHERN MISSISSIPPI VALLEY BY MONDAY MORNING THEN
MOVE QUICKLY INTO THE OHIO VALLEY BY MONDAY NIGHT. AT THIS
TIME...IT APPEARS THE MAIN ENGERY WITH THAT SYSTEM SHOULD STAY
SOUTH OF THE FORECAST AREA. HOWEVER...NEED TO KEEP AN EYE ON
SUBSEQUENT MEDIUM RANGE MODEL HANDLING OF THAT SYSTEM.

AFTER A COLD START ON FRIDAY WITH EARLY MORNING LOWS MAINLY IN THE
TEENS MOST AREAS...EXPECT SOME MODERATATION IN TEMPS THE REST OF
THE FORECAST PERIOD AS NORTHERN STREAM FLOW BECOMES MORE WESTERLY.
EXPECT AIRMASSES TO BE MORE OF A PACIFIC ORIGIN WITH A FEW
GLANCING BLOWS OF SOMEWHAT COLDER AIR FROM CANADA WITH THE
PASSING OF WEAK WEATHER SYSTEMS. TEMPS GENERALLY TO BE AROUND
SEASONAL NORMALS FOR THIS TIME OF YEAR.

AVIATION...LOOK FOR SIGS LOWERING THIS EVENING INTO MVFR LEVELS
IN LIGHT SNOW...MAINLY CENTRAL AND SOUTHERN TAF SITES. DRIER AIR
WORKING IN FROM THE WEST WILL LEAD TO IMPROVING CONDITIONS EARLY THU.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY UNTIL MIDNIGHT
WIZ048-049-

SNOW ADVISORY UNTIL 3 AM THURSDAY
WIZ050-

&&
Hazardous weather outlook, Nov 21, 2:14 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
214 PM CST WED NOV 21 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
214 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW OVER IOWA AND SOUTHWEST WISCONSIN WILL SPREAD OVER
SOUTHERN WISCONSIN LATE THIS AFTERNOON AND EVENING. AROUND AN INCH
OF SNOW IS EXPECTED MAINLY SOUTH OF A LINE FROM GREEN BAY TO
WISCONSIN RAPIDS...THOUGH LOCALLY MORE IS POSSIBLE ALONG THE
LAKESHORE OF MANITOWOC AND KEWAUNEE COUNTIES. MUCH OF THE
ACCUMULATION WILL BE ON GRASSY SURFACES...THOUGH SOME ROADS AND
SIDEWALKS MAY BECOME SLICK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO CALL IN SNOWFALL REPORTS IF POSSIBLE.

LMZ521-522-541>543-221700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
214 PM CST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO STRONG NORTHEAST WINDS
AND SIGNIFICANT WAVES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY WILL CONTINUE INTO THURSDAY.

In the hours before

Special weather statement, Nov 21, 4:55 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CST WED NOV 21 2007

WIZ022-038>040-045-048>050-212330-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON AND TWO RIVERS
455 PM CST WED NOV 21 2007

...SNOW EXPECTED TO DEVELOP RAPIDLY ACROSS EAST-CENTRAL WISCONSIN...

SNOW IS EXPECTED TO DEVELOP RAPIDLY ACROSS EAST-CENTRAL WISCONSIN
DURING THE LATE AFTERNOON HOURS. THE SNOW WILL AFFECT AREAS SOUTH AND
EAST OF A LINE FROM WAUTOMA...TO GREEN BAY...TO STURGEON BAY. IT WAS
ALREADY SNOWING IN THE WAUTOMA AND OSHKOSH AREAS AT 445 PM...AND THE
SNOW SHOULD BEGIN IN THE APPLETON...GREEN BAY...MANITOWOC...AND CHILTON
AREAS BY 600 PM.

SINCE TEMPERATURES WERE SEVERAL DEGREES ABOVE FREEZING...THE SNOW WILL
LIKELY BE MIXED WITH RAIN AT THE ONSET. BUT TEMPERATURES WILL DROP
QUICKLY ONCE THE PRECIPITATION STARTS...ALLOWING THE MIX OF RAIN AND
SNOW TO RAPIDLY CHANGE TO ALL SNOW. THE SNOW COULD FALL QUITE HEAVILY
AT TIMES.

SLIPPERY SPOTS COULD DEVELOP QUICKLY ON AREA ROADWAYS AS TEMPERATURES
FALL AND THE SNOW PICKS UP IN INTENSITY. TRAVELERS SHOULD USE EXTRA
CAUTION AND BE ALERT FOR THE POSSIBILITY OF ENCOUNTERING SLIPPERY
ROADWAYS THIS EVENING.

ONLY LIGHT SNOW OR FLURRIES ARE EXPECTED NORTH AND WEST OF THE
CITY OF GREEN BAY...SO TRAVEL CONDITIONS ACROSS CENTRAL...
NORTH-CENTRAL...AND FAR NORTHEAST WISCONSIN SHOULD BE MUCH BETTER.

SKOWRONSKI
WEATHER.GOV/GREENBAY

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.